Alert archive / Ohio / Gale Warnings in 2014

Gale Warning 6, NWS Cleveland, OH

January 27, 2014

NWS Cleveland, OH issued this gale warning at Jan 27, 2014, 2:56 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 27, 2014, 2:56 AM EST (07:56 UTC)
Expired
Jan 27, 2014, 10:00 AM EST
In force
7 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

321 
WHUS71 KCLE 270756
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
256 AM EST MON JAN 27 2014

LEZ061-142>149-162>169-271500-
/O.NEW.KCLE.GL.W.0006.140127T0756Z-140127T1500Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
256 AM EST MON JAN 27 2014

...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. 

* WINDS: WEST GALES TO 35 KNOTS WILL CONTINUE THROUGH MID MORNING
  AND THEN DIMINISH TO 30 KNOTS.  

* WAVES: THE LAKE REMAINS MOSTLY ICE COVERED. THE STRONG WINDS
  COULD CAUSE SHIFTS IN THE EXISTING ICE FIELDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT 
OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$
1 follow-up statement
945 
WHUS71 KCLE 271504
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1004 AM EST MON JAN 27 2014

LEZ061-142>149-162>169-271615-
/O.EXP.KCLE.GL.W.0006.000000T0000Z-140127T1500Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1004 AM EST MON JAN 27 2014

...GALE WARNING HAS EXPIRED...

THE GALE WARNING IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this gale warning went out at Jan 26, 11:53 PM EST, 3 hours 3 minutes earlier.

Area forecast discussion, Jan 26, 11:53 PM EST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1153 PM EST SUN JAN 26 2014

.SYNOPSIS...
AN ARCTIC COLD FRONT WILL BLAST ACROSS THE AREA OVERNIGHT USHERING
IN ARCTIC CONDITIONS WHICH WILL CONTINUE THROUGH MID WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
UPDATED TO ADD WINTER WEATHER ADVISORY FOR NE OH AND NW PA FOR
LATE TONIGHT AND EARLY MONDAY MAINLY FOR WIDESPREAD SNOW AND
BLOWING SNOW WHEN THE WINDS ARE STRONGEST UP TO 45 MPH AFTER THE
FRONTAL PASSAGE. ONLY A FEW INCHES OF SNOW WILL FALL. SOME
QUESTION AS TO WHETHER A CRUST IS ON THE SNOW AND HOW MUCH WILL
BLOW AROUND.

A BRIEF PERIOD OF FREEZING RAIN OR EVEN RAIN COULD OCCUR WELL
INLAND FROM THE LAKE.

THE BIG ITEM WILL BE THE STRONG WINDS FOR SEVERAL HOURS AFTER THE
FRONTAL PASSAGE WITH GUSTS BETWEEN 35 AND 45 MPH. THIS WILL CAUSE
PLENTY OF BLOWING AND DRIFTING SNOW AND WHITEOUT CONDITIONS AT
TIMES. ISSUED A WINTER WEATHER ADVISORY FOR NW OH FOR LATE TONIGHT
INTO MONDAY MORNING FOR THE BLOWING AND DRIFTING SNOW.

THE WIND CHILL ADVISORY CRITERIA VALUES WILL BE DELAYED AT BEING
REACHED OVER MUCH OF THE AREA. AT THIS TIME CONTINUED THE WIND
CHILL ADVISORY TO START AT 4 AM FOR NE OH AND NW PA EMPHASIZING
THE BLOWING AND DRIFTING AT FIRST AND THEN THE COLD WIND CHILL
READINGS LATER READINGS. A WINTER WEATHER ADVISORY MAY BE NEEDED
FOR NE OH AND NW PA.

PREVIOUS DISCUSSION...THE LULL BEFORE THE STORM. SNOW HAS ENDED OVER ALL
BUT EXTREME NE OHIO AND NW PA AND WILL GRADUALLY END FROM THE WEST
THIS EVENING. LOW PRESSURE SYSTEM OVER NORTHERN LAKE MICHIGAN WITH
TRAILING ARCTIC FRONT STRETCHING ACROSS THE CENTRAL PLAINS. EXPECT
SNOW TO SPREAD INTO NW OH AHEAD OF THE FRONT LATE THIS EVENING
THEN SPREAD OVER ENTIRE AREA OVERNIGHT. MOST LOCATIONS WILL SEE
AROUND ANOTHER INCH WITH THE PRIMARY AND SECONDARY SNOWBELT
LOCATIONS WILL SEE MORE LIKE 1 TO 3 INCHES. WILL KEEP IN AREAS OF
BLOWING SNOW OVERNIGHT AS THE BOUNDARY LAYER WINDS INCREASE TO 25
TO 30 KNOTS BEHIND THE FRONT.

MODELS IN VERY GOOD AGREEMENT ON THE TIMING OF THE FRONT...WHICH
SHOULD BE JUST SE OF THE FORECAST AREA TOWARD DAYBREAK.  WILL HAVE
RISING TEMPS THIS EVENING...BUT LOWS WILL DIP INTO THE SINGLE DIGITS
OVERNIGHT BEHIND THE FRONT.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/...
FEEL CONFIDENT ABOUT A WIND CHILL WARNING FOR NW OH FOR MONDAY
EVENING THROUGH NOON TUESDAY. AFTER THAT ESPECIALLY FOR AREAS
SOUTH OF TIFFIN THE WINDS COULD BE LIGHT THAT WIND CHILL VALUES
WILL ONLY BE CLOSE TO WARNING CRITERIA. WILL LET THE NEXT SHIFTS
DECIDE IF THE WARNING SHOULD BE EXTENDED. FOR NE OH AND NW PA BACKED
DOWN ON THE TIMING OF THE WIND CHILL FOR VERY LATE TONIGHT AND
THEN WENT WITH A WIND CHILL WATCH FOR LATE MONDAY EVENING UNTIL
NOON WEDNESDAY. FEELING FAIRLY CONFIDENT ABOUT REACHING THE
CRITERIA MONDAY NIGHT BUT NOT AS SURE TUESDAY NIGHT WELL INLAND
FROM LAKE ERIE...SO BECAUSE OF THAT WENT WITH THE WATCH.

PREVIOUS DISCUSSION...
THE BIG STORY WILL CONTINUE TO BE THE BITTER COLD DURING THE
PERIOD. FOR MONDAY EXPECT HIGH TEMPERATURE FOR THE DAY IN THE
MORNING WITH FALLING TEMPS THROUGH THE AFTERNOON. THE 850MB TEMPS
PLUNGE TO MINUS 26C BY MONDAY EVENING. THIS COMBINED WITH WEST TO
NORTHWEST WINDS OF 15 TO 25 MPH AND GUSTS TO 35 MPH WILL KEEP WIND
WIND CHILLS IN THE MINUS 5 TO MINUS 15 DEGREES BELOW ZERO FOR
ENTIRE DAY MONDAY...WHICH IS WHY I RAN THE WIND CHILL ADVISORY
THROUGH 3 PM MONDAY. EXPECT THAT HEADLINE WILL BE REPLACED WITH
WIND CHILL WARNING WITH TOMORROWS PACKAGE.

CLEARING SHOULD OCCUR ON MONDAY IN THE WEST AND ALL AREAS ON
TUESDAY. COULD SEE WIND CHILLS COLDER THAN NEG 25 ON TUESDAY
MORNING. THIS WILL BE JUST A TAD WARMER THAN THE EVENT A COUPLE
WEEKS AGO BUT WILL BE LONGER IN DURATION WITH TWO NIGHTS OF FRIGID
WEATHER. HAVE USED A BLEND OF GUIDANCE DURING THE PERIOD. MUCH OF
THE AREA WILL SEE HIGH TEMPS ON TUE DAY BELOW ZERO. THE LAST TIME
THAT OCCURRED WAS 1994.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
THERE CONTINUES TO BE A HINT IN THE MODELS THAT THE AMPLIFIED
WEATHER PATTERN WILL BECOME MORE ZONAL BY LATE WEEK...WHICH WOULD
ALLOW TEMPERATURES TO MODERATE TO NEAR NORMAL. KNOWING THE MODELS
DIFFICULTY IN PREDICTING THIS ARCTIC COLD SNAPS HAVE CONTINUED TO
FORECAST MORE PESSIMISTICALLY (COLDER) THAN THE MODELS WHICH ARE
BIASED BY CLIMATOLOGY FURTHER OUT IN TIME. PRECIPITATION CHANCES
APPEAR MINIMAL AS AGAIN SOME WEAK FEATURES ARE EXPECTED TO SKIRT
THROUGH THE AREA EVERY FEW DAYS...BUT AT THIS TIME NO INDICATION OF
ANY NOTABLE SNOWFALL EVENTS. A FRONT COMING THROUGH ASSOCIATED WITH
A LOW TO OUR NORTH WILL BRING SOME SNOW THROUGH THE
AFTERNOON/OVERNIGHT HOURS ON THURSDAY.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
ARCTIC COLD FRONT IS PUSHING INTO TOLEDO AND FINDLAY AT THIS TIME AND
THIS WILL BE THE BEGINNING OF THE PLUNGE IN TEMPERATURES THROUGH
TUESDAY NIGHT. EXPECTING MVFR CEILINGS TO PREVAIL ACROSS THE AREA.
CEILINGS COULD DIP DOWN A BIT ALONG WITH LOWERING VISIBILITIES DUE
TO SOME LIGHT SNOW THAT WILL SPREAD INTO THE REGION. GUSTY WINDS
TO 45 KNOTS ARE BEING REPORTED UPSTREAM BEHIND THE FRONT. THIS
STRONGER WIND WILL MOVE EAST ACROSS THE AREA AND LAST FOR A COUPLE
HOURS. EXPECT THE FRONT AND STRONGER WINDS TO MOVE FROM TOLEDO AND
FINDLAY TO CLEVELAND AND MANSFIELD BY 2 AM AND TO ERIE AND
YOUNGSTOWN BY 3 AM.

OTHERWISE...LAKE EFFECT WILL DEVELOP AT CLEVELAND MAINLY TOWARD
THE AFTERNOON HOURS TOMORROW AS FLOW BECOMES 300 DEGREES OR SO AND
MAY CAUSE SOME CONVERGENCE TO SET UP OVER THAT AREA. ERIE COULD
SEE PESKY LAKE EFFECT SNOW SHOWERS AS WELL THROUGH THE DAY
TOMORROW AS WELL. REST OF THE AREA SHOULD SEE FAIR WEATHER AS
ARCTIC AIR SETTLES IN.

WIND CHILLS WILL DROP TO WELL BELOW ZERO DURING THE DAY MONDAY SO
AIRPORT CREWS SHOULD COVER EXPOSED SKIN ACCORDINGLY TO PREVENT
FROST BITE.

OUTLOOK...NON VFR MAINLY IN THE SNOW BELT MONDAY NIGHT INTO
TUESDAY.

&&

.MARINE...
FOR THE NEARSHORE WATERS...ICE COVERAGE IS A BIG FACTOR...BUT WINDS
ARE EXPECTED TO LINGER AROUND HIGH END SMALL CRAFT CRITERIA. THE
CLIPPER SYSTEM EXITING THE REGION AT THE TIME OF THIS ISSUANCE WAS
BEING FOLLOWED BY A BRISK SOUTHWEST WIND WITH GUSTS IN THE MID TO
UPPER 20KT RANGE THROUGH EARLY EVENING. LOOK FOR A SHIFT TO THE WEST
AS A ARCTIC FRONT APPROACHES. THE FRONT WILL HAVE IMPRESSIVE
PRESSURE RISES WITH STRONG COLD AIR ADVECTION. THE CONDITIONS ACROSS
THE LAKE WILL BE CONDITIONALLY UNSTABLE FOR ANY OPEN WATERS...WHICH
WILL SUPPORT GALE FORCE GUSTS WITH SUSTAINED SPEEDS REMAINING
ELEVATED IN THE 25 TO 30 KT RANGE. IF THERE IS STRONGER WINDS
ALOFT...THE GALE WARNING MAY NEEDED FOR AT LEAST A PORTION OF THE
LAKE. HIGH PRESSURE WILL BUILD ACROSS THE OHIO VALLEY MONDAY NIGHT
INTO TUESDAY MORNING...AND THE INSTABILITY AND EXTREMELY COLD AIR
WILL SUPPORT BREEZY BUT BELOW GALE FORCE WINDS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WIND CHILL WATCH FROM MONDAY EVENING THROUGH WEDNESDAY MORNING
     FOR OHZ010>014-020>023-031>033-038-089.
     WINTER WEATHER ADVISORY UNTIL 10 AM EST MONDAY FOR OHZ010>014-
     020>023-031>033-038-089.
     WIND CHILL ADVISORY FROM 10 AM TO 10 PM EST MONDAY FOR
     OHZ010>014-020>023-031>033-038-089.
     WIND CHILL WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
     MORNING FOR OHZ003-006>009-017>019-027>030-036-037-047.
     WINTER WEATHER ADVISORY UNTIL 10 AM EST MONDAY FOR OHZ003-
     006>009-017>019-027>030-036-037-047.
     WIND CHILL WARNING FROM 6 PM MONDAY TO NOON EST TUESDAY FOR
     OHZ003-006>009-017>019-027>030-036-037-047.
     WIND CHILL ADVISORY FROM 10 AM TO 6 PM EST MONDAY FOR OHZ003-
     006>009-017>019-027>030-036-037-047.
PA...WIND CHILL WATCH FROM MONDAY EVENING THROUGH WEDNESDAY MORNING
     FOR PAZ001>003.
     WINTER WEATHER ADVISORY UNTIL 10 AM EST MONDAY FOR PAZ001>003.
     WIND CHILL ADVISORY FROM 10 AM TO 10 PM EST MONDAY FOR
     PAZ001>003.
MARINE...NONE.

&&

SYNOPSIS...DJB
NEAR TERM...DJB/KIELTYKA
SHORT TERM...DJB
LONG TERM...JAMISON
AVIATION...LOMBARDY
MARINE...JAMISON
Hazardous weather outlook, Jan 26, 11:56 PM EST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
1156 PM EST SUN JAN 26 2014

OHZ010>014-020>023-031>033-038-089-PAZ001>003-280500-
LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WAYNE-STARK-MAHONING-HOLMES-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
1156 PM EST SUN JAN 26 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST MONDAY...
...WIND CHILL ADVISORY IN EFFECT FROM 10 AM TO 10 PM EST MONDAY...
...WIND CHILL WATCH IN EFFECT FROM MONDAY EVENING THROUGH WEDNESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

NEAR BLIZZARD CONDITIONS WILL OCCUR ESPECIALLY FOR SEVERAL HOURS
LATE TONIGHT AND EARLY MONDAY BEHIND THE ARCTIC FRONTAL PASSAGE.
TRAVEL WILL BE DANGEROUS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND CHILL ADVISORY.
   WIND CHILL WATCH.

SOME BLOWING AND DRIFTING SNOW WILL OCCUR THROUGH MONDAY
NIGHT...MOTORISTS WILL HAVE TO USE CAUTION. SOME LAKE EFFECT SNOW
WILL OCCUR MONDAY AND MONDAY NIGHT IN THE SNOW BELT. WITH THE LAKE
FAIRLY FROZEN AND A VERY DRY AIRMASS MOVING IN THAT SHOULD HELP
LESSEN THE AMOUNTS OF LAKE EFFECT SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-006>009-017>019-027>030-036-037-047-280500-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX-
1156 PM EST SUN JAN 26 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST MONDAY...
...WIND CHILL ADVISORY IN EFFECT FROM 10 AM TO 6 PM EST MONDAY...
...WIND CHILL WARNING IN EFFECT FROM 6 PM MONDAY TO NOON EST
TUESDAY...
...WIND CHILL WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHWEST OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

NEAR BLIZZARD CONDITIONS WILL BE LIKELY AFTER THE FRONTAL PASSAGE
WHEN THE STRONGEST WINDS OCCUR. TRAVEL WILL BE DANGEROUS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND CHILL ADVISORY.
   WIND CHILL WARNING.
   WIND CHILL WATCH.

SOME BLOWING AND DRIFTING SNOW WILL OCCUR THROUGH AT LEAST MONDAY
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-280500-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1156 PM EST SUN JAN 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jan 26, 9:15 PM EST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
915 PM EST SUN JAN 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 PM     SNOW             UPPER SANDUSKY 4SW      40.77N  83.30W
01/26/2014  M3.0 INCH        WYANDOT            OH   SNOW SPOTTER

            24 HOUR SNOWFALL.

0858 PM     SNOW             MONTVILLE               41.59N  81.05W
01/26/2014  M2.0 INCH        GEAUGA             OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

0900 PM     SNOW             MARENGO                 40.43N  82.85W
01/26/2014  M2.1 INCH        MORROW             OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

0900 PM     SNOW             HIRAM                   41.32N  81.14W
01/26/2014  M2.0 INCH        PORTAGE            OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

0905 PM     SNOW             FREDERICKTOWN 5E        40.49N  82.44W
01/26/2014  M3.6 INCH        KNOX               OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

0910 PM     SNOW             GALION                  40.73N  82.81W
01/26/2014  M3.0 INCH        CRAWFORD           OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

0911 PM     SNOW             MARION                  40.53N  83.09W
01/26/2014  M2.2 INCH        MARION             OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

0914 PM     SNOW             TOLEDO EXPRESS AIRPORT  41.59N  83.81W
01/26/2014  M2.0 INCH        LUCAS              OH   ASOS

            12 HOUR SNOWFALL.

&&

EVENT NUMBER CLE1400607
EVENT NUMBER CLE1400608
EVENT NUMBER CLE1400609
EVENT NUMBER CLE1400610
EVENT NUMBER CLE1400611
EVENT NUMBER CLE1400612
EVENT NUMBER CLE1400613
EVENT NUMBER CLE1400614

LW
Local storm report, Jan 26, 9:19 PM EST, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
919 PM EST SUN JAN 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     SNOW             SYLVANIA TWP            41.70N  83.69W
01/26/2014  M2.5 INCH        LUCAS              OH   SNOW SPOTTER

            12 HOUR SNOWFALL.

&&

EVENT NUMBER CLE1400615

LW
Special weather statement, Jan 26, 10:56 PM EST, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1056 PM EST SUN JAN 26 2014

OHZ010>014-020>023-031>033-038-089-PAZ001>003-270530-
LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-
PORTAGE-TRUMBULL-WAYNE-STARK-MAHONING-HOLMES-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...MEDINA...AKRON...RAVENNA...WARREN...WOOSTER...
CANTON...YOUNGSTOWN...MILLERSBURG...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
1056 PM EST SUN JAN 26 2014

A STRONG ARCTIC FRONT WILL SWEEP ACROSS THE REGION LATE TONIGHT
AND EARLY MONDAY MORNING.

WINDS COULD GUST UP TO 45 MPH AFTER THE FRONTAL PASSAGE AND
COMBINED WITH SOME SNOW 1 TO LOCALLY 3 INCHES THAT WILL CAUSE
PLENTY OF BLOWING AND DRIFTING SNOW AND WHITEOUT CONDITIONS AT
TIMES. DURING THE DAY MONDAY WINDS WILL BE A LITTLE GUSTY AND
CAUSE AREAS OF BLOWING AND DRIFTING SNOW.

BEFORE THE FRONTAL PASSAGE TEMPERATURES WILL BE IN THE LOWER 30S
AND THEN THEY WILL DROP INTO THE TEENS BY DAYBREAK AND SINGLE
DIGITS ON MONDAY. WIND CHILL ADVISORY CRITERIA WILL BE MET LATER
ON MONDAY.

OHZ003-006>009-017>019-027>030-036-037-047-270530-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...FINDLAY...TIFFIN...NORWALK...
UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND...MARION...
MOUNT GILEAD...MOUNT VERNON
1056 PM EST SUN JAN 26 2014

A STRONG ARCTIC FRONT WILL SWEEP ACROSS THE REGION LATE TONIGHT. A
WINTER WEATHER ADVISORY IS IN EFFECT FOR SNOW AND BLOWING SNOW.

WINDS COULD GUST UP TO 45 MPH AFTER THE FRONTAL PASSAGE AND
COMBINED WITH SOME SNOW THAT WILL CAUSE PLENTY OF BLOWING AND
DRIFTING SNOW AND WHITEOUT CONDITIONS AT TIMES. TRAVEL COULD BE
VERY DANGEROUS IF NOT IMPOSSIBLE. NEW SNOW SHOULD ONLY BE AROUND AN INCH.
DURING THE DAY MONDAY WINDS WILL BE A LITTLE GUSTY AND CAUSE SOME
BLOWING AND DRIFTING SNOW.

BEFORE THE FRONTAL PASSAGE TEMPERATURES WILL BE AROUND 30 AND THEN
DROP INTO SINGLE DIGITS BY DAYBREAK AND THEN CONTINUE TO DROP.
WIND CHILL ADVISORY CRITERIA WILL BE MET LATER ON MONDAY.
Special weather statement, Jan 27, 12:48 AM EST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1248 AM EST MON JAN 27 2014

OHZ010>014-020>023-031>033-038-089-PAZ001>003-270700-
LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-
PORTAGE-TRUMBULL-WAYNE-STARK-MAHONING-HOLMES-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...MEDINA...AKRON...RAVENNA...WARREN...WOOSTER...
CANTON...YOUNGSTOWN...MILLERSBURG...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
1248 AM EST MON JAN 27 2014

THE ARCTIC FRONT WAS BLASTING THROUGH NORTHWEST OHIO EARLY THIS MORNING.

THE FRONT WILL MOVE THROUGH NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA AFTER 2 AM. WINDS GUSTS BETWEEN 35 AND 45 MPH WILL
BE COMMON FOR SEVERAL HOURS AFTER THE FRONTAL PASSAGE AND THAT
WILL CAUSE WIDESPREAD BLOWING AND DRIFTING SNOW. A FEW GUSTS TO 50
MPH MAY OCCUR. SOME SNOW WILL ALSO FALL WITH THE FRONTAL PASSAGE
AND THAT WILL ALSO LOWER THE VISIBILITIES. NEAR BLIZZARD
CONDITIONS MAY OCCUR FOR A SHORT TIME. THE WINDS WILL DECREASE BY
6 OR 7 AM BUT THEY WILL STILL BE GUSTY ENOUGH FOR SOME BLOWING AND
DRIFTING SNOW.

A BRIEF PERIOD OF SLEET...FREEZING RAIN OR EVEN RAIN COULD MIX IN
WITH THE SNOW.

THOSE TRAVELING EARLY THIS MORNING WILL NEED TO USE CAUTION AS
TRAVEL COULD BE DANGEROUS.

A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 10 AM MONDAY.

TEMPERATURES WILL DROP INTO THE TEENS BY DAYBREAK AFTER BEING NEAR
OR ABOVE FREEZING. ROADS MAY BECOME SLIPPERY.

OHZ003-006>009-017>019-027>030-036-037-047-270700-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...FINDLAY...TIFFIN...NORWALK...
UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND...MARION...
MOUNT GILEAD...MOUNT VERNON
1248 AM EST MON JAN 27 2014

THE ARCTIC FRONT WAS BLASTING THROUGH NORTHWEST OHIO EARLY THIS MORNING.

WINDS WERE GUSTING TO 45 MPH WITH SOME HIGHER GUSTS AFTER THE
FRONTAL PASSAGE. FINDLAY HAD A GUST TO 51 MPH AT MIDNIGHT. WINDS GUSTS
BETWEEN 35 AND 45 MPH WILL BE COMMON FOR SEVERAL HOURS AFTER THE
FRONTAL PASSAGE AND THAT WILL CAUSE WIDESPREAD BLOWING AND
DRIFTING SNOW. SOME SNOW WILL ALSO FALL WITH THE FRONTAL PASSAGE
AND THAT WILL ALSO LOWER THE VISIBILITIES. NEAR BLIZZARD
CONDITIONS MAY OCCUR FOR A SHORT TIME. THE WINDS WILL DECREASE BY
5 AM BUT STILL BE GUSTY ENOUGH FOR SOME BLOWING AND DRIFTING
SNOW.

A BRIEF PERIOD OF SLEET...FREEZING RAIN OR EVEN RAIN COULD MIX IN
WITH THE SNOW.

THOSE TRAVELING EARLY THIS MORNING WILL NEED TO USE CAUTION AS
TRAVEL COULD BE DANGEROUS.

A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 10 AM MONDAY.

TEMPERATURES WILL DROP RAPIDLY INTO THE TEENS DURING THE OVERNIGHT
AFTER BEING NEAR FREEZING. ROADS MAY BECOME SLIPPERY.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 10:13 PM ESTWinter Weather AdvisoryCLEAshland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more12 hr

Nearby

Gale Warnings in Ohio, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.